Georgia, 2015

Hail in Georgia, February 9, 2015

February 9, 2015 · NWS JAX · 1 event in 1 county or zone

Short wave troughs merged across the deep south as a surface low crossed the local area from the Gulf coast region. Cold 500 mb temps of -17 to -19 deg C supported elevated instability in the hail growth zone.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Short wave troughs merged across the deep south as a surface low crossed the local area from the Gulf coast region. Cold 500 mb temps of -17 to -19 deg C supported elevated instability in the hail growth zone.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 9, 2:42 PM EST, 4 hours 38 minutes earlier.

Area forecast discussion, Feb 9, 2:42 PM EST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EST MON FEB 9 2015

.NEAR TERM...THRU TONIGHT...
AN ACTIVE AFTERNOON ACROSS THE SE REGION WITH SEVERAL AREAS OF
PRECIPITATION CONVERGING ACROSS THE DEEP SOUTH AS A SURFACE LOW
IN THE GULF OF MEXICO BEGINS TO PHASE WITH A DEEPENING UPPER LEVEL
TROUGH DIVING A COLD FRONT SOUTHWARD OVER AL/GA. A COUPLE BROAD
WAVES OF STRATI-FORM PRECIP WERE IMPACTING THE FL PENINSULA
ASSOCIATED WITH THE SURFACE LOW WHICH WAS SPIRALING EASTWARD OVER
THE SE GULF OF MEXICO. THE STRATI-FORM AREA THAT EXPANDED ACROSS
THE JAX METRO AREA BROUGHT SOME LIGHT TO MODERATE RAINFALL WITH
AMOUNTS GENERALLY AROUND 0.10 TO 0.25 INCHES. FARTHER SOUTH
ANOTHER STRATI-FORM AREA WAS NUDGING NORTHWARD TOWARD MARION AND
PUTNAM COUNTIES WITH ISOLATED T-STORMS MORE PROBABLE IN THIS
AREA. OVERALL EXPECT A LIGHT TO MODERATE RAIN SHIELD CONVERGING
OVER OUR EASTERN FL ZONES OVER THE NEXT SEVERAL HOURS WITH
ISOLATED EMBEDDED TSTORM POTENTIAL GENERALLY FROM SGJ TO OCALA
SOUTHWARD.

FARTHER UPSTREAM OVER GA DEEPER CONVECTION WAS FIRING AHEAD OF THE
APPROACHING SURFACE COLD FRONT...DRIVEN BY BOTH DAYTIME HEATING
AND A COLD POOL OF AIR ALOFT ASSOCIATED WITH THE DIGGING UPPER
LEVEL TROUGH. 500 MB TEMPS WERE -17 TO -19 DEG C. ADEQUATE SHEAR
IN THE HAIL GROWTH ZONE COMBINED WITH CAPE COULD SUPPORT HAIL IN A
FEW STRONG STORMS AS THEY NEAR THE WESTERN TIER OF OUR INLAND GA
ZONES THROUGH THE EARLY EVENING.

SYNOPTIC INGREDIENTS WILL PHASE OVER THE EASTERN GULF THIS EVENING
THEN THE PARENT UPPER LEVEL TROUGH BEGINS TO LIFT OUT AROUND 06Z
TONIGHT WITH DRIER NW FLOW FUNNELING OVER THE LOCAL AREA. PRECIP
IS EXPECTED TO END BY 06Z. TEMPS WILL REMAIN MILD AS LOW LEVEL
CLOUDS LINGER THROUGH SUNRISE WITH MINS IN THE MID/UPPER 40S.

.SHORT TERM...TUESDAY THRU WEDNESDAY NIGHT...
UPPER TROUGH MOVES WELL TO THE EAST TUESDAY...WITH COLD AIR
ADVECTION KICKING IN ON NORTHERLY FLOW...YIELDING A COOLER DAY.
RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA WED...WITH
TEMPERATURES SLIGHTLY BELOW NORMAL. DRY CONDITIONS EXPECTED.

.LONG TERM...THURSDAY THRU MONDAY...
ARCTIC COLD FRONT MOVES QUICKLY SOUTHWARD ACROSS THE AREA THURSDAY
AFTERNOON AND EVENING WITH NO PRECIP. LIKELY FALLING AFTERNOON
TEMPERATURES WITH GOOD COLD AIR ADVECTION AND TIGHT PRESSURE
GRADIENT LEADING TO BREEZY CONDITIONS.

FREEZE LIKELY W OF I-95 CORRIDOR THURSDAY NIGHT WITH GRADUALLY
DIMINISHING WINDS. MUCH BELOW NORMAL TEMPS FRIDAY WITH COLD AIR
ADVECTION KEEPING AFTERNOON TEMPERATURES IN THE MID-UPR 40S FOR
MOST OF THE AREA. ANOTHER LIGHT FREEZE INLAND AREAS FRIDAY NIGHT
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS.

SOME MODERATION IN HIGH TEMPS SATURDAY PRIOR TO NEXT...EVEN
STRONGER...ARCTIC FRONT THAT PLOWS THROUGH LATE IN THE DAY SAT
AND SAT EVENING. STRONG PRESSURE GRADIENT AND STRONG COLD AIR
ADVECTION WILL LEAD TO BRISK AND COLD CONDITIONS. CONSENSUS
GUIDANCE SUGGESTS UPR 20S/ARND 30 MOST INLAND AREAS...WITH NEAR
FREEZING TEMPS COAST. HOWEVER...SOME GUIDANCE STARTING TO SHOW
SHALLOW COLD AIR MAY HAVE GREATER IMPACT...WITH POTENTIAL FOR
HARD FREEZE WELL INLAND AND LIGHT FREEZE IMMEDIATE COAST.  BRISK
WINDS WILL YIELD LOWER VALUES FOR WIND CHILLS.

SUNDAY LIKELY TO BE A COLD DAY. MODEL GUIDANCE SHOWING -15 TO -20C
850MB TEMPS DOWN TO THE NORTHERN BORDER OF OUR FORECAST AREA.
CURRENTLY GOING WITH CONSENSUS GUIDANCE WITH HIGH TEMPS MID 40S
SE GA AND 45-50 NE FL. VERY LARGE STANDARD DEVIATION VALUES IN
MEDIUM RANGE ENSEMBLE MEANS LOW CONFIDENCE...BUT A DIRECT SHOT
OF ARCTIC AIR SHOWN BY LATEST MODELS COULD MEAN EVEN COLDER HIGH
TEMPS THAN CURRENTLY FORECAST. DRY CONDITIONS EXPECTED THROUGH THE
MEDIUM RANGE PERIOD.

&&

.AVIATION...
PREVAILING MVFR CIGS WILL INFILTRATE FROM THE WNW THIS EVENING
WITH IFR CIGS EXPECTED AFTER MIDNIGHT AS LOW STRATUS SINKS
SOUTHWARD ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM WRAPPING UP
OFFSHORE OF THE SE ATLANTIC COAST. LOW CLOUDS WILL GRADUALLY PULL
OFFSHORE TUE WITH CIGS GRADUALLY RISING TO MVFR DURING THE LATE
MORNING THEN VFR INTO THE AFTERNOON HOURS WITH A BREEZY NW FLOW IN
PLACE.

&&

.MARINE...
WILL START SMALL CRAFT ADVISORY FOR NEARSHORE COMPONENT FOR SAME
TIME AS OFFSHORE COMPONENT...11Z TUE...AS ANTICIPATE AT LEAST
FREQUENT ADVISORY-LEVEL GUSTS IN THE 10-20 NM OFFSHORE AREA. CLOSE
TO CRITERIA FOR GALE WARNING...AND NEXT FEW SHIFTS WILL NEED TO
MONITOR THIS...FOR NOW WENT WITH HIGH-END ADVISORY WITH MENTION OF
OCCASIONAL GUSTS TO GALE FORCE. WILL CONTINUE TO EXPIRE
NEARSHORE COMPONENT ADVISORY 11Z WED...WHILE CONTINUING FOR THE
OFFSHORE COMPONENT FOR SEVERAL DAYS. ARCTIC COLD FRONTS WILL MOVE
ACROSS THE WATERS LATE THURSDAY AND AGAIN LATE SATURDAY. SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED AFTER PASSAGE OF THESE
FRONTS...WITH GALE CONDITIONS POSSIBLE IN OFFSHORE COMPONENT.

RIP CURRENTS: LOW RISK THIS AFTERNOON AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  45  60  39  62 /  90   0   0   0
SSI  48  58  42  55 /  50   0   0   0
JAX  47  61  41  60 /  50   0   0   0
SGJ  48  60  46  57 /  80   0   0   0
GNV  47  62  41  64 /  60   0   0   0
OCF  49  63  42  65 /  70   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 11 AM EST FRIDAY FOR
     WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
     20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
     FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
     BEACH FL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 AM EST WEDNESDAY FOR
     COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL
     OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST.
     AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO
     FLAGLER BEACH FL OUT 20 NM.

&&

WOLF/ENYEDI
Hazardous weather outlook, Feb 9, 4:13 PM EST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
413 PM EST MON FEB 9 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-102115-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
413 PM EST MON FEB 9 2015

...FEW STRONG THUNDERSTORMS POSSIBLE THROUGH EARLY THIS EVENING IN
INTERIOR SOUTHEAST GEORGIA...

...SMALL CRAFT ADVISORIES BEGINNING TUESDAY FOR THE COASTAL WATERS
AND EXTENDING THROUGH FRIDAY MORNING OFFSHORE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE ACROSS OUR
REGION THROUGH THE EARLY EVENING HOURS AHEAD OF AN APPROACHING
COLD FRONT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER
INTERIOR PORTIONS OF SOUTHEAST GEORGIA...WITH STRONGER ACTIVITY
PRODUCING WIND GUSTS OF 30 TO 50 MPH...SMALL HAIL...AND FREQUENT
LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

LOW PRESSURE WILL INTENSIFY WELL OFFSHORE OF THE SOUTHEAST U.S
COAST ON TUESDAY...CREATING STRENGTHENING NORTHWEST TO NORTHERLY
WINDS EARLY ON TUESDAY. SMALL CRAFT ADVISORIES WILL GO INTO EFFECT
FOR THE NEAR SHORE AND OFFSHORE WATERS BEGINNING EARLY TUESDAY
MORNING. OCCASIONAL GUSTS TO GALE FORCE ARE EXPECTED OFFSHORE
TUESDAY AND TUESDAY NIGHT. A SERIES OF ARCTIC COLD FRONTS WILL
CROSS OUR REGION LATER THIS WEEK AND THIS WEEKEND...KEEPING SMALL
CRAFT ADVISORY CONDITIONS IN PLACE FOR THE OFFSHORE WATERS...WHERE
PERIODS OF GALE FORCE WIND GUSTS WILL BE POSSIBLE. EPISODES OF
SMALL CRAFT ADVISORY CONDITIONS ARE ALSO EXPECTED IN THE NEAR
SHORE WATERS.

WIDESPREAD INLAND FREEZES ARE ANTICIPATED ON THURSDAY NIGHT AND
EARLY FRIDAY MORNING...AND AGAIN LATER THIS WEEKEND INTO EARLY
NEXT WEEK. A WIDESPREAD HARD FREEZE IS POSSIBLE LATER THIS
WEEKEND...WITH FREEZING CONDITIONS POSSIBLY EXTENDING INTO COASTAL
LOCATIONS. WIND CHILL ADVISORIES WILL BE POSSIBLE ACROSS INTERIOR
SOUTHEAST GEORGIA EARLY ON FRIDAY MORNING...AND POSSIBLY FOR MUCH
OF OUR REGION ON SATURDAY NIGHT AND EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Special weather statement, Feb 9, 5:21 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 PM EST MON FEB 9 2015

GAZ132-133-092300-
JEFF DAVIS GA-COFFEE GA-
521 PM EST MON FEB 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFF DAVIS AND
CENTRAL COFFEE COUNTIES UNTIL 600 PM EST...

AT 520 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF AMBROSE...MOVING EAST AT 30 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON...AMBROSE...WEST GREEN...SNIPESVILLE...PRIDGEN AND
DENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3180 8265 3147 8266 3159 8306 3161 8306
      3163 8303 3163 8301 3166 8301 3166 8300
      3178 8300 3179 8299 3179 8290 3178 8289
      3178 8287 3180 8285
TIME...MOT...LOC 2220Z 282DEG 28KT 3170 8306

NELSON
Special weather statement, Feb 9, 5:45 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EST MON FEB 9 2015

GAZ135-136-092330-
WAYNE GA-APPLING GA-
545 PM EST MON FEB 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL APPLING AND
NORTHWESTERN WAYNE COUNTIES UNTIL 630 PM EST...

AT 544 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SURRENCY...MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JESUP...BAXLEY...SURRENCY AND ODUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3178 8198 3179 8196 3176 8194 3176 8191
      3173 8191 3172 8189 3150 8188 3163 8234
      3179 8234 3180 8201
TIME...MOT...LOC 2244Z 277DEG 21KT 3168 8227

NELSON
Special weather statement, Feb 9, 6:13 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EST MON FEB 9 2015

GAZ132-134-135-100000-
BACON GA-APPLING GA-COFFEE GA-
613 PM EST MON FEB 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BACON...SOUTHEASTERN
JEFF DAVIS...SOUTHWESTERN APPLING AND EAST CENTRAL COFFEE COUNTIES
UNTIL 700 PM EST...

AT 613 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WEST GREEN...OR 11 MILES WEST OF ALMA...MOVING EAST AT 35 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BAXLEY...ALMA...NICHOLLS AND WEST GREEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3158 8223 3150 8271 3166 8276 3167 8273
      3167 8252 3173 8252 3174 8255 3174 8254
      3182 8235
TIME...MOT...LOC 2313Z 253DEG 29KT 3159 8266

NELSON
Special weather statement, Feb 9, 6:20 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EST MON FEB 9 2015

GAZ132-092345-
COFFEE GA-
620 PM EST MON FEB 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE COUNTY UNTIL
645 PM EST...

AT 620 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOUGLAS...MOVING EAST AT 30 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...BROXTON AND NICHOLLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3151 8295 3164 8293 3159 8263 3141 8263
TIME...MOT...LOC 2320Z 284DEG 28KT 3155 8288

NELSON
Special weather statement, Feb 9, 6:34 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 PM EST MON FEB 9 2015

GAZ132-149-100015-
ATKINSON GA-COFFEE GA-
634 PM EST MON FEB 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATKINSON AND
SOUTHERN COFFEE COUNTIES UNTIL 715 PM EST...

AT 634 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF AMBROSE...MOVING EAST AT 25 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3147 8314 3147 8312 3150 8310 3151 8308
      3153 8308 3156 8306 3148 8267 3129 8279
      3144 8314 3146 8315
TIME...MOT...LOC 2334Z 292DEG 21KT 3148 8308

NELSON
Special weather statement, Feb 9, 7:07 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
707 PM EST MON FEB 9 2015

GAZ132-149-100030-
ATKINSON GA-COFFEE GA-
707 PM EST MON FEB 9 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ATKINSON AND SOUTHEASTERN
COFFEE COUNTIES UNTIL 730 PM EST...

AT 706 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PEARSON...MOVING EAST AT 25 MPH.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

LOCATIONS IMPACTED INCLUDE...
DOUGLAS...PEARSON AND AXSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3138 8308 3150 8298 3145 8263 3121 8274
TIME...MOT...LOC 0006Z 291DEG 20KT 3137 8290

NELSON

The radar

The Moody AFB radar (KVAX), 57 km away, was scanning. The volume nearest the first event began at 00:20 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coffee

When
February 9, 7:20 PM EST
Where
Coffee County, 3.26 mi ESE of Mora
Measured
0.75 in hail
Reported by
911 Call Center
Coordinates
31.400, -82.920

Penny size hail was reported near Mora Road and Victory Road. Witness may have also seen a gustnado in the field.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 558371.